Alert archive / Michigan / Gale Warnings in 2009

Gale Warning 19, NWS Gaylord, MI

November 30, 2009

NWS Gaylord, MI issued this gale warning at Nov 30, 2009, 11:03 AM EST. It took effect at Nov 30, 2009, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2009, 11:03 AM EST (16:03 UTC)
In effect from
Nov 30, 2009, 7:00 PM EST
Expired
Dec 1, 2009, 4:00 AM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

855 
WHUS73 KAPX 301603
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1103 AM EST MON NOV 30 2009

LHZ347-348-010015-
/O.CAN.KAPX.SC.Y.0089.000000T0000Z-091130T2200Z/
/O.NEW.KAPX.SC.Y.0090.091201T0000Z-091201T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1103 AM EST MON NOV 30 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ323-301715-
/O.CAN.KAPX.SC.Y.0089.000000T0000Z-091201T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1103 AM EST MON NOV 30 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ342-344>346-010015-
/O.UPG.KAPX.SC.Y.0089.000000T0000Z-091201T1000Z/
/O.NEW.KAPX.GL.W.0019.091201T0000Z-091201T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1103 AM EST MON NOV 30 2009

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ345-010015-
/O.NEW.KAPX.GL.W.0019.091201T0000Z-091201T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
1103 AM EST MON NOV 30 2009

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST
TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LHZ349-LMZ341-010015-
/O.NEW.KAPX.SC.Y.0090.091201T0000Z-091201T1200Z/
STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1103 AM EST MON NOV 30 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JH/BA
3 follow-up statements
057 
WHUS73 KAPX 302112
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EST MON NOV 30 2009

LHZ345-LMZ342-344>346-010515-
/O.CON.KAPX.GL.W.0019.091201T0000Z-091201T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 PM EST MON NOV 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ323-010515-
/O.EXA.KAPX.SC.Y.0090.091201T0000Z-091201T1200Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
412 PM EST MON NOV 30 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ347>349-LMZ341-010515-
/O.CON.KAPX.SC.Y.0090.091201T0000Z-091201T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
412 PM EST MON NOV 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

JH/BA
982 
WHUS73 KAPX 010330
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EST MON NOV 30 2009

LHZ345-LMZ342-344>346-010900-
/O.CON.KAPX.GL.W.0019.000000T0000Z-091201T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1030 PM EST MON NOV 30 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ347>349-LMZ323-341-011130-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-091201T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1030 PM EST MON NOV 30 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
503 
WHUS73 KAPX 010916
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
416 AM EST TUE DEC 1 2009

LHZ345-LMZ342-344>346-011600-
/O.EXP.KAPX.GL.W.0019.000000T0000Z-091201T0900Z/
/O.EXB.KAPX.SC.Y.0090.000000T0000Z-091201T1600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
416 AM EST TUE DEC 1 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE
GALE WARNING IS NO LONGER IN EFFECT. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ341-011030-
/O.CAN.KAPX.SC.Y.0090.000000T0000Z-091201T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
416 AM EST TUE DEC 1 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347>349-LMZ323-011600-
/O.EXT.KAPX.SC.Y.0090.000000T0000Z-091201T1600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
416 AM EST TUE DEC 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Nov 30, 6:34 AM EST, 4 hours 29 minutes earlier.

Area forecast discussion, Nov 30, 6:34 AM EST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
634 AM EST MON NOV 30 2009

.SYNOPSIS.../ISSUED AT 305 AM/

LIGHT RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH TUESDAY MORNING AS
A WEAK UPPER LEVEL DISTURBANCE COMBINES WITH LINGERING LAKE EFFECT
ACTIVITY. A QUIET INTERLUDE IS EXPECTED LATER TUESDAY BEFORE A
POTENT CANADIAN LOW PRESSURE SYSTEM TRACKS JUST NORTH OF THE GREAT
LAKES WEDNESDAY. THIS SYSTEM...COMBINED WITH A DEEP STORM SYSTEM
FORECAST TO TRACK NEAR THE APPALACHIAN MOUNTAIN CHAIN...WILL YANK
SOME SIGNIFICANT COLD DOWN INTO THE LAKES...BRINGING AN EXTENDED
RISK OF LAKE EFFECT SNOW LATE WEEK...SOME OF WHICH COULD BE
SIGNIFICANT.

MSB

&&

.SHORT TERM.../ISSUED AT 305 AM/...TODAY

SFC LOW HAS PULLED EAST AND LOW LEVEL RIDGING AND ANTICYCLONIC FLOW
HAS TAKEN OVER. LES IS WHAT IT WAS SUPPOSED TO BE...PALTRY. ITS OUT
THERE...BUT WITH INVERSION HEIGHTS STRUGGLING TO 5KFT AND THE BL NOT
VERY MOIST...THE ANTICYCLONIC FLOW HAS REALLY DISORGANIZED THE
ALREADY LIGHT CONVECTION. AS A RESULT...MINIMAL ACCUMS...EVEN LOWER
THAN EARLIER ANTICIPATED. HOWEVER...LAKE SUPERIOR STARTING TO GET
INTO WEAK H8-H7 THERMAL ADVECTION AND MID LEVEL CLOUD FROM SOUTH
CENTRAL ONTARIO. THIS HAS FLARED UP THE LES...BUT NO CONCENTRATED
BANDING.

THROUGH THE DAY...ANTICYCLONIC FLOW CAN BE SEEN ON AREA VWPS AND
RAOB PLOTS WELL UPSTREAM INTO INTERNATIONAL FALLS...SO DISORGANIZED
CONVECTION WILL CONTINUE THROUGH THE MORNING...ONLY TO GET ROUGHED
UP A BIT MORE BY DIURNAL PROCESSES INTO THE DAY. NUMEROUS LIGHT
RAIN/SNOW SHOWERS WILL PERSIST...ESPECIALLY ACROSS CHIPPEWA COUNTY
IN WNW FLOW FROM H8-H7 THERMAL ADVECTION/MID LEVEL MOISTURE.
THERE IS ACTUALLY SOME LIGHT 3SM SYNOPTIC SNOWS IN SOUTH CENTRAL
ONTARIO ATTM. STILL...THIS IS NOT LIKELY TO WOW ANY NRN MICHIGAN
RESIDENT. INSIGNIFICANT ACCUMULATIONS EXPECTED THROUGH AT LEAST
THE MORNING HOURS...WITH GREATEST OF UP TO AN INCH IN CHIPPEWA
COUNTY. INTERESTINGLY...COASTAL LOCATIONS WERE STILL REPORTING A
RAIN/SNOW MIX AT MIDNIGHT...H8 TEMPS ARE MORE LIKELY HOVERING
AROUND -6C...WITH -8C ACROSS EASTERN UPPER...WHERE ONLY SNOW IS
REPORTED. THIS MORE IN LINE WITH LOCAL PRECIP TYPE GUIDANCE FOR
EARLY WINTER SEASON LAKE EFFECT.

1000-850MB WINDS BACK AROUND TO THE SW INTO THE AFTERNOON (ANOTHER
CHECK MARK AGAINST ACCUMULATIONS) IN RESPONSE TO SE ADVANCING
SHEARED OUT SHORTWAVE TROUGH...DIGGING DOWN THE BACKSIDE OF THE
LONGER WAVE TROUGH ALOFT. ALTHOUGH THIS FEATURE IS NOT PRODUCING ANY
REAL SIGNIFICANT SYNOPTIC PRECIPITATION (BASED ON FOXWARREN RADAR IN
MANITOBA)...MODELS INSIST THAT THERE WILL BE A NICE POCKET OF H8-H7
TEMPERATURE ADVECTION AND MODERATE TO STRONG OVERALL H8-H5 -DIVQ
SWEEPING DOWN CENTRAL LAKE MICHIGAN-SRN LOWER LATE THIS AFTERNOON
TOWARD 00Z...WITH INCREASING MOISTURE AND DEVELOPING CYCLONIC FLOW.
THIS WOULD PROVIDE FOR AN UPTICK IN LES ACTIVITY...BTU THE BRUNT OF
THIS FORCING WILL RESIDE IN THE TONIGHT PORTION OF THE FORECAST.
MORE ON THOSE DETAILS BELOW...

SMD

&&

.LONG TERM.../ISSUED AT 305 AM/...TONIGHT AND BEYOND

TONIGHT...LOW LEVEL SW FLOW FIRMLY IN PLACE AT THE START OF THE
NIGHT...WHILE INCREASED MOISTURE/FORCING FROM AFOREMENTIONED
SHORTWAVE ARRIVE 00-03Z. FROM A SYNOPTIC STANDPOINT...THE LOW LEVEL
THERMAL GRADIENT STRENGTHENS QUITE A BIT ACROSS THE SW CWA...AND THE
H8-H7 FGEN FORCING IS RATHER IMPRESSIVE FOR A BRIEF TIME...AND CAN
BUY A QUICK SHOT OF SYNOPTIC PRECIPITATION FROM AN OTHERWISE
UNIMPRESSIVE SHORTWAVE. THIS IS A VERY QUICK BURST OF FORCING...SO
AM NOT EXPECTING ANYTHING IMPRESSIVE. PLUS...WHEN LOOKING AT THE LOW
LEVEL WARMING ACROSS THIS REGION (TO -4C TO -6C)...MANY COASTAL
COMMUNITIES WILL SEE ONLY RAIN...WITH THE RAIN/SNOW LINE PUNCHING
FURTHER INLAND. ALSO...1000-850MB FLOW SHIFTS QUICKLY TO WEST BY 06Z
AND TO NW BY 12Z...THIS SHIFTING IS HORRIBLE FOR GOOD LES ACCUMS.
DEEPER MOISTURE STRIPS OUT SHORTLY AFTER 06Z. EVEN THOUGH INVERSION
HEIGHTS SPIKE TO ABV 7KFT THIS EVENING...THE RAINIER AND RAPID EXIT
OF THE FORCING WITH SHIFTING WINDS WILL BRING ANOTHER LESS THAN AN
INCH SNOW EVENT...FOR THOSE THAT CAN STAY COLD ENOUGH TONIGHT.

TUESDAY-WEDNESDAY...LIGHT LAKE EFFECT RAIN/SNOW SHOWERS IN -6C TO
-8C H8 AIR AND WNW FLOW TO START OF THE DAY. BASED ON MODELS BEING
TOO COOL WITH THE LOW LEVEL TEMP FORECASTS OF LATE...AND DEVELOPING
ANTICYCLONIC FLOW...CAN BELIEVE AN END TO LAKE EFFECT BY TUESDAY
EVENING WITH H8 TEMPS WARMING TO 0C TO -6C. HOWEVER...THE LOW LEVEL
BAROCLINIC ZONE WILL BE TIGHTENING...AND THE DEVELOPING FGEN/WARM
FRONT WILL GRADUALLY LIFT NORTHWARD AHEAD OF NEXT NRN STREAM
SHORTWAVE. SMALL CHANCE FOR SOME LIGHT RAIN/SNOW/DRIZZLE WITH THIS
FEATURE...AND MAYBE AGAIN WITH THE INITIAL COOL FRONT PASSING BY
OVERNIGHT. BOY...DO THINGS CHANGE HEADING INTO WEDNESDAY. NRN AND
SRN STREAM JET STREAMS TO START AN APPARENT PHASING. MODEL STORM
TRACKS ARE ALL OVER THE PLACE...BUT SRN STREAM LOW PRESSURE SYSTEM
STARTS A RAPID DEEPENING AS IT LIFTS SOMEWHERE UP THE EASTERN CONUS.
WE COULD HAVE A VARIETY OF SOLUTIONS...WE COULD BE CHILLY ENOUGH FOR
REDEVELOPING LES AS COLDER AIR WILL BE DIVING INTO THE REGION. WE
COULD ALSO SEE SOME EARLY LIGHT SYNOPTIC PRECIP FROM THIS SRN STREAM
STORM....OR WE COULD HAVE NOTHING UNDER A SLOWER SOLUTION. WILL NOT
MAKE ANY CHANGES TO THIS PORTION OF THE FORECAST UNTIL MORE
CONSENSUS IS ACHIEVED.

LATER PERIODS...BASED ON PREVIOUS STATEMENT (MANY SCENARIOS)...WILL
NOT MAKE ANY ALTERATIONS TO THE FORECAST. HOWEVER...WE STILL HAVE AT
LEAST AN OPPORTUNITY FOR SIGNIFICANT LAKE EFFECT SNOW ACCUMULATION
IN THE WEDNESDAY NIGHT TO FRIDAY NIGHT TIME FRAME. SMD

&&

.MARINE.../ISSUED AT 305 AM/

WINDS SUBSIDING A BIT ATTM...AND WILL CONTINUE TO DO SO INTO THE
MORNING HOURS. HOWEVER...APPROACHING CLIPPER SYSTEM WILL SHIFT WINDS
OUT OF THE SW AND INCREASE THEM TO ANOTHER ROUND OF SMALL CRAFTS FOR
THE NEARSHORE WATERS SURROUNDING LAKE MICHIGAN. WILL CANCEL SMALL
CRAFTS FOR STURGEON POINT NEARSHORE AS CURRENT WINDS/WAVES SUBSIDING
BELOW CRITERIA. THE SW FLOW MAY RESULT IN A NEW ISSUANCE THERE FOR
TONIGHT. WINDS/WAVES WEAKEN ALL NEARSHORES TUESDAY. SMD

&&

.AVIATION.../ISSUED AT 630 AM/...VALID FOR 12Z TAFS

LAKE EFFECT RAIN AND SNOW SHOWERS WILL BE LIGHT AS THEY SWING
MAINLY INTO THE PLN AREA BY LATE MORNING. THE COVERAGE IS
SCATTERED AND WILL ONLY INCLUDE A VCSH FOR NOW. VFR CIGS WILL
PREVAIL THROUGH THE DAY...UNTIL CLIPPER SYSTEM DROPS IN AROUND
00Z...AND A QUICK PERIOD OF LAKE ENHANCED SNOWS AND MVFR CIGS ARE
EXPECTED THROUGH 06Z. AFTERWARDS...VCSH VFR CIGS FOR TVC/PLN.

SMD

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ323-342-
     344>346.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LHZ347-
     348.
LS...NONE.

&&
Hazardous weather outlook, Nov 30, 4:41 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
441 AM EST MON NOV 30 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
011200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
441 AM EST MON NOV 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COLDER AIR WILL WRAP INTO THE GREAT LAKES REGION LATE THIS WEEK.
THIS MAY SET THE STAGE FOR ACCUMULATING LAKE EFFECT SNOW WEDNESDAY
NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

SMD

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 11:03 AM ESTSmall Craft AdvisoryAPX24 hr

Nearby

Gale Warnings in Michigan, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.